Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Tallahassee, FL

August 6, 2018Ben Hill County, Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 6, 2018, 4:49 PM EDT for Ben Hill County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2018, 4:49 PM EDT (20:49 UTC)
Expired
Aug 6, 2018, 5:15 PM EDT
In force
26 min
Issued by
NWS Tallahassee, FL

County Ben Hill County, GA

The radar

The Moody AFB radar (KVAX), 94 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2081 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

514 
WWUS82 KTAE 062049
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT MON AUG 6 2018
 
GAZ130-131-062115-
Irwin GA-Ben Hill GA-
449 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IRWIN AND BEN HILL
COUNTIES UNTIL 515 PM EDT...

At 449 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Fitzgerald, moving southwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fitzgerald, Ocilla, Lulaville, Osierfield, Fitzgerald Municipal A/P,
Wray, Bowens Mill, Red Bluff, Ashton, Abba, Queensland and Arp.

LAT...LON 3166 8300 3166 8301 3164 8301 3164 8303
      3162 8303 3161 8306 3157 8306 3169 8347
      3185 8331 3184 8321 3185 8318 3183 8315
      3183 8314 3181 8313 3181 8311 3182 8311
      3178 8303 3178 8299
TIME...MOT...LOC 2049Z 031DEG 9KT 3182 8320 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:49 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 6, 3:49 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Tallahassee FL
349 PM EDT Mon Aug 6 2018

Issued by National Weather Service Mobile AL

.NEAR TERM [Through Tonight]...

An upper high pressure system over the southeast states will
persist through tonight while an inverted upper level trough moves
westward over the northeast Gulf of Mexico. A surface ridge of
high pressure extending along the Appalachian Mountains to the
northeast Gulf of Mexico will remain largely in place, but models
are hinting toward a possible weak easterly wave forming late
tonight across northeast gulf. With the approach of the upper
level wave and a sea breeze pushing inland, the ongoing isolated
to scattered afternoon convection will persist throughout the
evening, and then gradually dissipate after midnight mainly across
the inland areas.

.SHORT TERM [Tuesday Through Wednesday Night]...

The inverted upper level trough will continue to move westward
from the northeast Gulf of Mexico to the north central gulf
throughout the day Tuesday. The combination of upper level
impulses associated with the trough moving over the forecast area
on Tuesday, decreasing stability due to strong surface heating and
another sea breeze pushing inland, isolated to scattered showers
and thunderstorms will re-develop early in the day and persist
through much of the day, with coverage decreasing slightly across
the eastern portions of the forecast area by late afternoon. Rain
chances are then a bit lower on Wednesday due to increased
subsidence and drier air beneath a region of high pressure that
moves overhead. With plenty of sunshine each afternoon, high
temperatures will range from 90 to 95 inland areas with heat
indices expected to top out between 101 to 106 degrees.

.LONG TERM [Thursday Through Monday]...

As broad troughing settles in over the eastern CONUS it
sandwiches the local area between it and high pressure to our
south. This brings a period of unsettled weather Thursday and
Friday as a west-southwest flow maintains deep layer moisture and
scattered to numerous showers and thunderstorms develop each day.
A series of shortwave troughs then act to deepen the broader
eastern CONUS trough on Saturday, causing it to dig southward
towards the Gulf Coast where it remains until Monday. This will
continue the pattern of unsettled weather for the local area
straight through the weekend and into early next week. Expect
temperatures to cool somewhat due to the increased coverage of
clouds and rain, with highs in the upper 80s to around 90 degrees.

&&

.AVIATION [Through 18Z Tuesday]...

Majority VFR conditions expected through the forecast period with
light northeast winds during the day. Isolated MVFR conditions
possible beneath scattered thunderstorms. Patchy fog is possible
early Tuesday morning prior to sunrise, but coverage near and
over TAF should be limited.

&&

.MARINE...

Weak high pressure across the southeast states will
gradually shift south over the eastern Gulf of Mexico through
midweek and then persist into the weekend. Favorable marine
conditions throughout the week with light winds and low seas. A
slight uptick in winds and seas can be expected heading into the
weekend.

&&

.FIRE WEATHER...

Surface high pressure will persist across the region
with relative humidity values remaining above critical thresholds.
Isolated to scattered showers and thunderstorm coverages expected
through midweek, with heat indices again climbing to between 100 to
106 Tuesday afternoon. Relative humidity values will remain above
critical thresholds for the next several days, so no red flag
conditions are forecast.

&&

.HYDROLOGY...

The St Marks river at Newport remains in minor flood stage and is
expected to fall below flood stage during the latter half of this
week. The Apalachicola and Ochlockonee rivers will hover in action
stage for the next several days with slow falls expected after
midweek. Though summertime showers and storms in the afternoon
are anticipated, no additional flooding is forecast.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  93  73  93  74 /  40  40  10  30  10
Panama City   76  92  75  89  76 /  30  50  10  20  20
Dothan        75  93  73  92  73 /  30  40  20  30  10
Albany        76  93  74  92  74 /  30  40  20  30  10
Valdosta      73  92  73  93  74 /  20  30  20  30  10
Cross City    73  92  74  91  75 /  20  20  10  20  10
Apalachicola  77  90  75  88  77 /  40  40  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...JP
SHORT TERM...TRC
LONG TERM...TRC
AVIATION...DRJohnson
MARINE...JP
FIRE WEATHER...JP
HYDROLOGY...DRJohnson

In the hours before

Special weather statement, Aug 6, 2:56 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
Issued by National Weather Service Mobile AL
256 PM EDT MON AUG 6 2018

GAZ127-145>147-157>160-061945-
Brooks GA-Worth GA-Lowndes GA-Colquitt GA-Mitchell GA-Cook GA-
Grady GA-Thomas GA-
256 PM EDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN COOK...NORTHEASTERN GRADY...SOUTHEASTERN MITCHELL...
NORTHWESTERN LOWNDES...THOMAS...NORTHWESTERN BROOKS...COLQUITT AND
SOUTH CENTRAL WORTH COUNTIES UNTIL 345 PM EDT...

At 253 PM EDT, A strong thunderstorm was located near Coolidge, or
11 miles south of Moultrie moving southwest at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Pelham, Moultrie, Thomasville, Camilla, Boston, Norman Park, Doerun,
Ochlocknee, Pavo, Coolidge and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3066 8373 3066 8375 3110 8429 3141 8382
      3102 8337
TIME...MOT...LOC 1853Z 045DEG 15KT 3101 8381

DRJ
Special weather statement, Aug 6, 3:38 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
Issued by National Weather Service Mobile AL
338 PM EDT MON AUG 6 2018

FLZ012>014-026-062015-
Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
338 PM EDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN GULF...EAST CENTRAL BAY...SOUTHERN CALHOUN AND WESTERN
LIBERTY COUNTIES UNTIL 415 PM EDT/315 PM CDT/...

At 337 PM EDT/237 PM CDT/ A strong thunderstorm was located 12 miles
south of Blountstown moving southwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blountstown, Stonemill Creek and Wewahitchka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3034 8547 3049 8491 3023 8479 2992 8525
TIME...MOT...LOC 1937Z 056DEG 13KT 3026 8501

DRJ
Special weather statement, Aug 6, 3:43 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
Issued by National Weather Service Mobile AL
343 PM EDT MON AUG 6 2018

FLZ016>018-GAZ146-156>159-062030-
Gadsden FL-Inland Jefferson FL-Leon FL-Brooks GA-Decatur GA-
Colquitt GA-Grady GA-Thomas GA-
343 PM EDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN GADSDEN...NORTHWESTERN JEFFERSON...EASTERN LEON...
SOUTHEASTERN DECATUR...SOUTHERN GRADY...THOMAS...WESTERN BROOKS AND
SOUTH CENTRAL COLQUITT COUNTIES UNTIL 430 PM EDT...

At 342 PM EDT A strong thunderstorm was located 14 miles northeast
of Tallahassee moving southwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monticello, Quitman, Thomasville, Cairo, Tallahassee, Boston, Pavo
and Coolidge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3110 8369 3081 8347 3034 8415 3075 8448
TIME...MOT...LOC 1942Z 056DEG 8KT 3065 8414

DRJ
Special weather statement, Aug 6, 4:07 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
407 PM EDT MON AUG 6 2018

FLZ016-017-027-062030-
Gadsden FL-Inland Wakulla FL-Leon FL-
407 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA...SOUTH
CENTRAL GADSDEN AND SOUTHWESTERN LEON COUNTIES UNTIL 430 PM EDT...

At 407 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Midway, moving west at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Lake Talquin, Brown House, Leon Sinks, Andrew, Wetumpka,
Bloxham, Hilliardville, Tallahassee Regional A/P, Helen and Fort
Braden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3038 8466 3039 8465 3039 8466 3050 8466
      3042 8435 3025 8434 3020 8465
TIME...MOT...LOC 2007Z 098DEG 16KT 3035 8450

42-DVD
Special weather statement, Aug 6, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT MON AUG 6 2018

GAZ130-131-062115-
Irwin GA-Ben Hill GA-
449 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IRWIN AND BEN HILL
COUNTIES UNTIL 515 PM EDT...

At 449 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Fitzgerald, moving southwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fitzgerald, Ocilla, Lulaville, Osierfield, Fitzgerald Municipal A/P,
Wray, Bowens Mill, Red Bluff, Ashton, Abba, Queensland and Arp.

LAT...LON 3166 8300 3166 8301 3164 8301 3164 8303
      3162 8303 3161 8306 3157 8306 3169 8347
      3185 8331 3184 8321 3185 8318 3183 8315
      3183 8314 3181 8313 3181 8311 3182 8311
      3178 8303 3178 8299
TIME...MOT...LOC 2049Z 031DEG 9KT 3182 8320

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:38 PM EDTSpecial Weather StatementTAECalhoun, Liberty37 min
Aug 6, 4:07 PM EDTSpecial Weather StatementTAELeon23 min
Aug 6, 4:24 PM EDTSevere Thunderstorm WarningTAELeon14 min
Aug 6, 4:45 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla30 min
Aug 6, 5:00 PM EDTSpecial Weather StatementTAEBay30 min
Aug 6, 5:05 PM EDTSpecial Weather StatementTAEJefferson25 min
Aug 6, 5:18 PM EDTSpecial Marine WarningTAE57 min
Aug 6, 5:19 PM EDTSpecial Marine WarningTAE56 min
Aug 6, 5:23 PM EDTSpecial Weather StatementTAEWashington37 min
Aug 6, 5:37 PM EDTSpecial Weather StatementTAEJefferson38 min
Aug 6, 6:02 PM EDTSpecial Weather StatementTAEWalton28 min
Aug 6, 6:04 PM EDTSpecial Marine WarningTAE56 min
Aug 6, 6:09 PM EDTSpecial Marine WarningTAE66 min
Aug 6, 6:31 PM EDTSpecial Weather StatementTAEWalton29 min
Aug 6, 7:03 PM EDTSpecial Marine WarningTAE57 min
Aug 6, 7:17 PM EDTSpecial Weather StatementTAEWalton43 min
Aug 6, 2:56 PM EDTSpecial Weather StatementTAEBrooks, Colquitt, Thomas49 min
Aug 6, 3:43 PM EDTSpecial Weather StatementTAEBrooks, Thomas47 min
Aug 6, 5:14 PM EDTSpecial Weather StatementTAEBen Hill, Irwin31 min
Aug 6, 5:20 PM EDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Irwin, Tift, Turner55 min
Aug 6, 5:33 PM EDTSpecial Weather StatementTAELanier27 min
Aug 6, 6:00 PM EDTSevere Thunderstorm WarningTAEIrwin, Tift, Turner, Worth45 min
Aug 6, 6:15 PM EDTSpecial Weather StatementTAELee30 min
Aug 6, 6:28 PM EDTSpecial Weather StatementTAEBerrien32 min
Aug 6, 6:42 PM EDTSpecial Weather StatementTAEBerrien, Colquitt, Cook, Tift, Worth48 min
Aug 6, 7:10 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Mitchell, Worth33 min
Aug 6, 7:20 PM EDTSpecial Weather StatementTAEBaker, Calhoun40 min
Aug 6, 7:22 PM EDTSpecial Weather StatementTAEEarly38 min
Aug 6, 7:42 PM EDTSpecial Weather StatementTAEBaker, Mitchell48 min
Aug 6, 7:56 PM EDTSpecial Weather StatementTAECalhoun, Early34 min
Aug 6, 5:34 PM EDTSpecial Weather StatementTAECoffee26 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.